Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2016, 7:22 PM CDT for Lawrence County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 7:22 PM CDT (00:22 UTC)
- Expired
- Mar 31, 2016, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:42 PM CDT | TSTM WND DMG | 5 S Lawrenceburg, TN | TREES DOWN ACROSS SC/SE PORTIONS OF COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
145
WUUS54 KOHX 010022
SVROHX
TNC099-010045-
/O.NEW.KOHX.SV.W.0011.160401T0022Z-160401T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
LORETTO...OR 17 MILES NORTH OF FLORENCE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LORETTO...ST. JOSEPH...WESTPOINT...IRON CITY AND LEOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3500 8760 3501 8761 3503 8761 3504 8758
3505 8758 3506 8759 3513 8759 3519 8724
3500 8725
TIME...MOT...LOC 0021Z 264DEG 29KT 3504 8756
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:39 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 31, 6:39 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CDT THU MAR 31 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO WATCH NUMBER 72 THRU 01/06Z. && .AVIATION... 00Z TAF DISCUSSION. PREFRONTAL FORCING ACTING AS THE CATALYST FOR THE SHOWER AND TSTM ACTIVITY THAT IS NOW JUST EAST OF BNA. SHOULD SEE SOME STORMINESS EFFECT THE CSV AREA OVER THE NEXT FEW HOURS. THE MAIN FRONTAL BOUNDARY IS STILL BACK TO OUR WEST AND IS NOT QUITE TO THE MS RIVER AS OF YET. SOME REDEVELOPMENT WILL BE POSSIBLE BUT FOR NOW...WILL COVER THIS WITH VICINITY WORDING UNTIL 12Z. AFT 12Z...LOOK FOR PARTIAL CLEARING AND WESTERLY WINDS THAT ARE RELATIVELY WEAK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........21 LONG TERM..................31
Hazardous weather outlook, Mar 31, 7:09 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 709 PM CDT THU MAR 31 2016 TNZ061-075-077>079-093>095-011000- MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES- 709 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. ...TORNADO WATCH IN EFFECT UNTIL 1 AM CDT FRIDAY MORNING... .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE PRIMARY THREATS...ALONG WITH POSSIBLY A TORNADO OR TWO. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLIER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING. TNZ007>010-025>033-056>060-062>064-011000- ROBERTSON-SUMNER-MACON-CLAY-DICKSON-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-CANNON-DE KALB- 709 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT TONIGHT... .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE PRIMARY THREATS...ALONG WITH A FEW TORNADOES. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING. TNZ005-006-011-023-024-034-065-066-080-011000- STEWART-MONTGOMERY-PICKETT-HOUSTON-HUMPHREYS-FENTRESS-WHITE- CUMBERLAND-VAN BUREN- 709 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. STRONG WINDS AND HAIL WILL BE THE PRIMARY THREATS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Mar 31, 6:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 8 ESE COLUMBIA 35.58N 86.92W
03/31/2016 E60 MPH MAURY TN NWS EMPLOYEE
50 TO 60 MPH WINDGUST ESTIMATION
&&
EVENT NUMBER OHX1600354
21Local storm report, Mar 31, 6:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/31/2016 LEWIS TN TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG HWY 48N AND FORREST AVE
0450 PM TSTM WND DMG 10 SW SPRINGFIELD 36.40N 87.01W
03/31/2016 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH TSTM WIND GUST
IN PLEASANT VIEW
0537 PM HAIL 2 W COLUMBIA 35.62N 87.08W
03/31/2016 E1.75 INCH MAURY TN LAW ENFORCEMENT
GOLFBALL HAIL JUST WEST OF COLUMBIA
0546 PM TSTM WND GST 8 ESE COLUMBIA 35.58N 86.92W
03/31/2016 E60 MPH MAURY TN NWS EMPLOYEE
50 TO 60 MPH WINDGUST ESTIMATION
0558 PM LIGHTNING GOODLETTSVILLE 36.33N 86.70W
03/31/2016 DAVIDSON TN TWITTER
HOUSE ON FIRE DUE TO LIGHTNING ALONG CONFERENCE DRIVE
&&
EVENT NUMBER OHX1600350 OHX1600351 OHX1600352 OHX1600354 OHX1600353
31Special weather statement, Mar 31, 6:32 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT THU MAR 31 2016
TNZ028-030-062>064-010015-
CANNON TN-DE KALB TN-SMITH TN-WILSON TN-RUTHERFORD TN-
632 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...NORTHEASTERN
RUTHERFORD...SOUTH CENTRAL SMITH...WESTERN DE KALB AND SOUTHEASTERN
WILSON COUNTIES UNTIL 715 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF WOODBURY...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WOODBURY...WATERTOWN...WALTERHILL...ALEXANDRIA...
DOWELLTOWN...LIBERTY...AUBURNTOWN...BRADYVILLE...CEDARS OF LEBANON STATE
PARK...READYVILLE...MILTON AND LASCASSAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3576 8596 3573 8599 3571 8599 3571 8600
3570 8599 3576 8642 3610 8635 3615 8586
TIME...MOT...LOC 2331Z 271DEG 41KT 3594 8613
07Local storm report, Mar 31, 6:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/31/2016 RUTHERFORD TN TWITTER
TREE ON HOME ALONG NORTH COVE DR IN MURFREESBORO
&&
EVENT NUMBER OHX1600355
21Special weather statement, Mar 31, 7:05 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT THU MAR 31 2016
TNZ030>032-064-065-010045-
PUTNAM TN-DE KALB TN-SMITH TN-WHITE TN-JACKSON TN-
705 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...WESTERN
JACKSON...NORTHEASTERN DE KALB...WESTERN PUTNAM AND NORTHWESTERN
WHITE COUNTIES UNTIL 745 PM CDT...
AT 704 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING NORTHEAST AT 65 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...GAINESBORO...BAXTER...GRANVILLE...EDGAR EVANS STATE PARK...
BAKERS CROSSROADS...BURGESS FALLS STATE PARK AND HAMPTONS CROSSROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3650 8576 3650 8575 3605 8541 3594 8576
3636 8593 3642 8588 3641 8583 3648 8582
3651 8579 3652 8577
TIME...MOT...LOC 0004Z 235DEG 57KT 3629 8573
07Special weather statement, Mar 31, 7:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT THU MAR 31 2016
TNZ010-031>033-010100-
PUTNAM TN-OVERTON TN-JACKSON TN-CLAY TN-
716 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...OVERTON...EASTERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 800 PM CDT...
AT 716 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS 7
MILES SOUTHEAST OF GAINESBORO...MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...CELINA...GAINESBORO...ALGOOD...MONTEREY...
RICKMAN...STANDING STONE STATE PARK...WHITLEYVILLE AND CRAWFORD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3628 8511 3620 8508 3615 8512 3614 8512
3614 8510 3613 8511 3612 8515 3607 8547
3608 8548 3642 8573 3662 8544
TIME...MOT...LOC 0016Z 235DEG 57KT 3629 8556
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:05 PM CDT | Special Weather Statement | OHX | Jackson, Putnam | 40 min |
| Mar 31, 7:08 PM CDT | Tornado Warning | OHX | Giles | 22 min |
| Mar 31, 7:16 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Putnam | 44 min |
| Mar 31, 7:25 PM CDT | Tornado Warning | OHX | Giles | 35 min |
| Mar 31, 7:37 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 38 min |
| Mar 31, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 31 min |
| Mar 31, 7:46 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 29 min |
| Mar 31, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
| Mar 31, 8:28 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 31, 8:48 PM CDT | Special Weather Statement | OHX | Giles | 27 min |
| Mar 31, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Mar 31, 10:02 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Williamson, Wilson | 43 min |
| Mar 31, 11:48 PM CDT | River Flood Advisory | OHX | Lawrence | 17 hr |
| Apr 1, 4:00 AM CDT | River Flood Advisory | OHX | Grundy | 7 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.